Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spoofy2

EMERGENCY--PLEASE HELP!

I applied Differin gel maybe three times in three consecutive days and yesterday morning I woke up to red skin around the eye and severe scaling. I stopped using the gel immediately and just tried to make the redness, scaling, and swelling subside. Has anyone experienced this? How long does it take to go away? Also what can I be using now to make the redness and all that go away? I've just been applying lotion to it (more specifically a lotion for eczema since that'll help with redness and peeling skin). It BURNS no matter what I put on it. Someone please help...I have a date tomorrow too :(

Share this post


Link to post
Share on other sites

You should probably call your dermatologist and ask if this is normal. He or she may want to step you down on the dosage or the percentage of adapalene in the formula. Until you see him or her, I'd probably stop using it, or use it every other day, while also using lotion.

The side effects may also go away with use. Mine did after a few weeks. But still, always ask your dermatologist, as you might be sensitive or even allergic to the active ingredients.

If possible, keep this stuff away from the area around your eyes (which has thinner and more sensitive skin), and the corners of your mouth and nose. I've been using Differin for 2 years and even now, the chemical still dries out those areas.

Also, make sure you are using a very thin layer of the medicine. The gel version spreads very well, so I only need a dab per cheek and then one smaller dab each for the forehead, chin, and nose.

I would also recommend that you use Cetaphil bar soap or even the liquid, or some other gentle "non-soap" cleanser to clean your face. It's good at cleaning your face without stripping all of the oils off of it.

Good luck!

Share this post


Link to post
Share on other sites

It sounds like your skin is just irritated by the Differin. None of us here are dermatologists, so please call and get a professional opinion.

In the mean time, the dryness and redness can be helped with a non-irritated moisturizer.

I highly recommend using a cream such as Cetaphil, it won't irritate... and you can cake it on all over and it will absorb a lot better than a lotion.

Take an extra shower per day to speed up the exfoliation of the dead skin, that DOESN'T mean scrub it or use an anti-acne wash.

Consider using a non-irritating wash such as CeraVu or Cetaphil.

Hope this helps, I've been in your shoes with the date ;)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×